Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Mar 23, 2009, 5:01 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 5:01 PM CDT (22:01 UTC)
- Expired
- Mar 23, 2009, 5:33 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 5:06 PM CDT | TORNADO | 1 E Geuda Springs, KS | TREE DAMAGE ALONG THE ARK RIVER |
| Mar 23, 5:13 PM CDT | HAIL 1 | 5 E Geuda Springs, KS | |
| Mar 23, 5:15 PM CDT | TORNADO | 1 Se Strother Field Air, KS | BRIEF TOUCHDOWN |
| Mar 23, 5:16 PM CDT | HAIL 1 | 6 S Winfield, KS | |
| Mar 23, 5:35 PM CDT | TORNADO | 5 E Winfield, KS | BRIEF TOUCHDOWN. |
| Mar 23, 5:38 PM CDT | FUNNEL CLOUD | 5 S Burden, KS | ROTATING WALL CLOUD ASSOCIATED WITH THE FUNNEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:03 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -604 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 606 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 232201 TORICT KSC035-191-232245- /O.NEW.KICT.TO.W.0008.090323T2201Z-090323T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 501 PM CDT MON MAR 23 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... COWLEY COUNTY IN SOUTH CENTRAL KANSAS. EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 545 PM CDT. * AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GEUDA SPRINGS...OR 16 MILES SOUTHWEST OF WINFIELD...MOVING NORTHEAST AT 35 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... DEXTER...GEUDA SPRINGS...WINFIELD...STROTHER FIELD AIRPORT. THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3746 9685 3715 9667 3705 9717 3716 9725 TIME...MOT...LOC 2201Z 234DEG 19KT 3711 9717 $$ LAWSON
4 follow-up statements
000 WWUS53 KICT 232206 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 506 PM CDT MON MAR 23 2009 KSC035-191-232245- /O.CON.KICT.TO.W.0008.000000T0000Z-090323T2245Z/ SUMNER KS-COWLEY KS- 506 PM CDT MON MAR 23 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY AND EASTERN SUMNER COUNTIES UNTIL 545 PM CDT... AT 504 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A RAIN WRAPPED TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GEUDA SPRINGS...OR 15 MILES SOUTHWEST OF WINFIELD...MOVING NORTHEAST AT 20 MPH. THE DANGEROUS STORM WILL BE... NEAR WINFIELD BY 540 PM CDT. THIS DANGEROUS STORM WILL ALSO AFFECT STROTHER FIELD AIRPORT. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3746 9685 3715 9667 3705 9717 3716 9725 TIME...MOT...LOC 2206Z 235DEG 19KT 3711 9713 $$ COX
000 WWUS53 KICT 232210 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 510 PM CDT MON MAR 23 2009 KSC191-232220- /O.CAN.KICT.TO.W.0008.000000T0000Z-090323T2245Z/ SUMNER KS- 510 PM CDT MON MAR 23 2009 ...THE TORNADO WARNING FOR EASTERN SUMNER COUNTY HAS BEEN CANCELLED... AT 510 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3720 9714 3746 9685 3715 9667 3706 9714 TIME...MOT...LOC 2210Z 243DEG 37KT 3714 9701 $$ KSC035-232245- /O.CON.KICT.TO.W.0008.000000T0000Z-090323T2245Z/ COWLEY KS- 510 PM CDT MON MAR 23 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY COUNTY UNTIL 545 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A POSSIBLE TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR STROTHER FIELD AIRPORT...OR 9 MILES SOUTH OF WINFIELD...MOVING NORTHEAST AT 45 MPH. THE DANGEROUS STORM WILL BE... 5 MILES NORTHWEST OF DEXTER BY 530 PM CDT. THIS DANGEROUS STORM WILL ALSO AFFECT STROTHER FIELD AIRPORT. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3720 9714 3746 9685 3715 9667 3706 9714 TIME...MOT...LOC 2210Z 243DEG 37KT 3714 9701 $$ COX
000 WWUS53 KICT 232220 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 520 PM CDT MON MAR 23 2009 KSC035-232245- /O.CON.KICT.TO.W.0008.000000T0000Z-090323T2245Z/ COWLEY KS- 520 PM CDT MON MAR 23 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY COUNTY UNTIL 545 PM CDT... AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED JUST EAST OF STROTHER FIELD AIRPORT...OR 7 MILES SOUTH OF WINFIELD...MOVING NORTHEAST AT 35 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF COWLEY COUNTY...INCLUDING STROTHER FIELD AIRPORT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3720 9714 3746 9685 3715 9667 3706 9714 TIME...MOT...LOC 2220Z 238DEG 30KT 3718 9696 $$ COX
000 WWUS53 KICT 232233 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 533 PM CDT MON MAR 23 2009 KSC035-232243- /O.CAN.KICT.TO.W.0008.000000T0000Z-090323T2245Z/ COWLEY KS- 533 PM CDT MON MAR 23 2009 ...THE TORNADO WARNING FOR COWLEY COUNTY HAS BEEN CANCELLED... AT 532 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3720 9714 3746 9685 3715 9667 3706 9714 TIME...MOT...LOC 2233Z 238DEG 30KT 3724 9685 $$ COX
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Mar 23, 2:20 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 23, 2:20 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 220 PM CDT MON MAR 23 2009 .SYNOPSIS... A STRONG UPPER LOW /500MB/ WAS LOCATED OVER WESTERN NEBRASKA EARLY THIS AFTERNOON AT 18Z. A STRONG JET WAS LOCATED SOUTH OF THIS FEATURE...ABOUT 80-90 KNOTS ACROSS THE STATE. THIS IS SIGNIFICANT DUE TO THE INFLUENCE OF THIS MID LAYER WIND ON LONG TRACK TORNADO POTENTIAL. SURFACE DATA SHOWING VERY STRONG SURFACE WINDS...GUSTING TO ABOUT 50 KNOTS ACROSS CENTRAL KANSAS. SEVERAL REPORTS OF TRUCKS BLOWN OVER ON INTERSTATE 70 HAVE BEEN RECEIVED. ADDITIONALLY...POWER POLLS DOWN AND POWER OUT ACROSS PORTIONS OF SALINA. THESE WINDS ARE MAKING THEIR WAY SOUTH INTO SOUTH CENTRAL KANSAS. UPGRADED TO A HIGH WIND WARNING FOR SOUTH CENTRAL KANSAS. DRYLINE WAS LOCATED FROM K9K7 SOUTH TO P28. STORMS WERE DEVELOPING ALONG THIS LINE. 18Z MLCAPES ALREADY AROUND 1000 J/KG WITH VERY STRONG DEEP LAYER /0-6KM/ SHEAR. HEATING GREATER THAN MODELS HAVE SUGGESTED THUS FAR. LAPS SOUNDING/HODOGRAPH AND SOUNDING/HODOGRAPH FORECASTS SHOW AN ENVIRONMENT VERY FAVORABLE FOR SUPERCELLS. LATER THIS EVENING...THE HODOGRAPH SHOWS A NICE FISH HOOK SHAPE...FAVORABLE FOR SIGNIFICANT TORNADOES. && KRC .DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND SIGNIFICANT WEATHER IMPACTS FROM THE NEXT SYSTEM LATER IN THE WEEK. TONIGHT: FAVORABLE SHEAR/BUOYANCY COMBINATIONS THIS EVENING AND TONIGHT FOR TORNADIC SUPERCELLS PRODUCING LARGE HAIL. DUE TO THE LOWER CAPES...EXPECT THESE TO BE LOWER TOPPED CONVECTION. STRONG 0-8KM SHEAR /105 KNOTS/ SUGGESTS THE LIKELIHOOD OF LONG-LIVED SUPERCELLS ARE EXPECTED...AND 5KM AGL WINDS OF 70 KNOTS SUGGESTS THE POSSIBILITY OF LONG TRACK TORNADOES. STORMS HAVE ALREADY DEVELOPED ACROSS PORTIONS NORTHERN OKLAHOMA AND NORTHERN KANSAS DUE TO THE MORE THAN ANTICIPATED HEATING /BY THE MODELS/. THE ACTIVITY SHOULD GROW AND EVOLVE THROUGH THE EVENING. STORM MOTIONS SHOULD APPROACH 60 KNOTS. THE STORMS WILL MOVE NORTHEAST. AS THE EVENING PROGRESSES...EXPECT THE COLD FRONT TO MOVE EAST ACROSS THE CWA AND OVERTAKE THE DRYLINE TONIGHT /AROUND 6Z/. ONCE THIS OCCURS...STORMS SHOULD BE MORE MULTICELLULAR AND COULD POSE A FLOOD THREAT OVER SOUTHEAST KANSAS. CONFIDENCE IS HIGH THAT SUPERCELLS WILL DEVELOP...CONFIDENCE IN TORNADOES NOT AS HIGH DUE TO THE DEWPOINT DEPRESSIONS AT THIS TIME...THOUGH EXPECT THIS TO BECOME MORE FAVORABLE DURING THE EVENING AS THESE DROP. TUESDAY-THURSDAY: THERE COULD BE SOME CONVECTION REMAINING OVER SOUTHEAST KANSAS ON TUESDAY MORNING...SO WILL LEAVE SOME CHANCES IN THE FORECAST. THE MAIN SYSTEM WILL MOVE INTO THE GREAT LAKES REGION...WITH SURFACE HIGH PRESSURE BUILDING IN BRIEFLY FOR WEDNESDAY. NEAR NORMAL TEMPERATURES LOOK REASONABLE FOR TUESDAY THROUGH THURSDAY. THURSDAY NIGHT-MONDAY: NEXT SYSTEM WILL MOVE THROUGH THE AREA DURING THIS TIME PERIOD. A GREAT AMOUNT OF UNCERTAINTY EXISTS WITH THIS SYSTEM. DPROG/DT SHOWING A TREND OF COOLING DURING THE LAST SEVERAL RUNS. MREF PLUME DIAGRAMS SHOWING THAT MOST OF THE MEMBERS PRODUCE SNOW ACROSS THE FORECAST AREA. ACROSS CENTRAL KANSAS...SOME OF THESE MEMBERS PRODUCE A SIGNIFICANT AMOUNT OF SNOW FRIDAY NIGHT THROUGH SATURDAY NIGHT. AT THIS TIME...WILL INCREASE PRECIPITATION CHANCES GIVEN THAT CONFIDENCE IS HIGH THAT PRECIPITATION WILL OCCUR. IT IS THE TYPE THAT IS OF CONCERN. WILL CONTINUE WITH THE CURRENT ADVERTISEMENT OF PRECIPITATION TYPE WITH A CHANCE OF RAIN OR SNOW ENCROACHING FROM NORTHWEST TO SOUTHEAST. KRC && .AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THROUGH THE AFTERNOON AND OVERNIGHT HOURS...AS A COLD FRONT/DRYLINE APPROACHES FROM THE WEST. CHANCES WILL LINGER LONGEST OVER SOUTHEAST KANSAS...WITH CHANCES WANING QUICKLY THIS AFTERNOON FOR RSL. SEVERE STORMS WITH HAIL...WIND AND A FEW TORNADOES WILL BE POSSIBLE. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 45 60 36 64 / 100 10 10 10 HUTCHINSON 44 59 35 62 / 60 10 10 10 NEWTON 46 59 35 62 / 90 10 10 10 ELDORADO 47 60 36 63 / 100 10 10 10 WINFIELD-KWLD 48 62 37 66 / 100 10 10 10 RUSSELL 37 53 32 61 / 20 10 10 10 GREAT BEND 38 55 33 61 / 20 10 10 10 SALINA 43 55 36 61 / 50 10 10 10 MCPHERSON 44 57 34 61 / 60 10 10 10 COFFEYVILLE 51 64 36 65 / 100 40 10 10 CHANUTE 51 61 36 61 / 90 30 10 10 IOLA 50 60 36 61 / 90 30 10 10 PARSONS-KPPF 52 63 36 63 / 100 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ070>072-094>096- 098>100. HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>069-082-083-091>093. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Mar 23, 11:09 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1109 AM CDT MON MAR 23 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241615- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1109 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS AFTERNOON THROUGH TONIGHT...AS A STRONG STORM SYSTEM AND ASSOCIATED DRY LINE AND COLD FRONT APPROACHES FROM THE WEST. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG A DRYLINE BY MID TO LATE AFTERNOON...GENERALLY ALONG THE INTERSTATE 135 CORRIDOR. MOISTURE AND ASSOCIATED INSTABILITY WILL LIKELY BE SOMEWHAT MARGINAL...AND CONVERGENCE ALONG THE DRYLINE COULD BE LACKING AS WELL. HOWEVER...APPROACHING COOLER TEMPERATURES ALOFT IN CONCERT WITH SOME INSTABILITY IN PLACE SHOULD ALLOW AT LEAST A FEW STORMS TO DEVELOP ALONG THE DRYLINE. IN SPITE OF SOMEWHAT MARGINAL INSTABILITY...WIND SHEAR WILL BE VERY STRONG...WHICH WILL ALLOW ANY STORMS TO DEVELOP TO BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL...HIGH WINDS...AND ISOLATED TORNADOES. IF MOISTURE AND INSTABILITY INCREASE A BIT MORE THAN EXPECTED...A FEW STRONG AND LONG-LIVED TORNADOES WILL BE POSSIBLE GIVEN THE VERY STRONG WIND SHEAR. THUNDERSTORMS WILL SHIFT INTO SOUTHEAST KANSAS AS THE OVERNIGHT PROGRESSES...BUT THE SEVERE THREAT SHOULD WANE OVER TIME. HOWEVER...HEAVY RAINFALL AND LOCALIZED FLOODING DUE TO TRAINING STORMS WILL BE POSSIBLE. VERY STRONG SOUTHERLY WINDS WILL AFFECT THE AREA TODAY. PLEASE REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY FOR DETAILS. DRY CONDITIONS ALONG WITH THE VERY STRONG WINDS WILL CREATE EXTREME FIRE DANGER ACROSS CENTRAL...SOUTH CENTRAL...AND PARTS OF SOUTHEAST KANSAS TODAY. SEE THE LATEST RED FLAG WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON TUESDAY MORNING. HIGH OR VERY HIGH FIRE DANGER IS EXPECTED FOR MOST AREAS TUESDAY THROUGH SATURDAY. THERE IS A CHANCE FOR SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS CENTRAL KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
In the hours before
Local storm report, Mar 23, 4:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
405 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM WILDFIRE ARLINGTON 37.90N 98.18W
03/23/2009 RENO KS LAW ENFORCEMENT
SEVERAL FIRES FROM DOWNED POWER LINES. THEY WERE
CONTAINED.
0403 PM NON-TSTM WND DMG ARLINGTON 37.90N 98.18W
03/23/2009 RENO KS LAW ENFORCEMENT
6 POWER POLLS DOWN THROUGHOUT THE COUNTY.
&&
KRCSpecial weather statement, Mar 23, 4:09 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 409 PM CDT MON MAR 23 2009 KSZ049-232145- SALINE- 409 PM CDT MON MAR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SALINA...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Local storm report, Mar 23, 4:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 8 E SOUTH HAVEN 37.05N 97.26W
03/23/2009 E1.25 INCH SUMNER KS STORM CHASER
&&
ELDERLocal storm report, Mar 23, 4:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM NON-TSTM WND DMG WEST WICHITA 37.69N 97.46W
03/23/2009 SEDGWICK KS TRAINED SPOTTER
TWO INCH DIAMTER TREE LIMBS DOWN JUST NORTHWEST OF THE
MAPLE AND WEST INTERSECTION.
&&
ADKLocal storm report, Mar 23, 4:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 12 E SOUTH HAVEN 37.05N 97.18W
03/23/2009 E1.25 INCH SUMNER KS STORM CHASER
&&
ELDERLocal storm report, Mar 23, 4:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL GEUDA SPRINGS 37.11N 97.15W
03/23/2009 E1.00 INCH SUMNER KS STORM CHASER
&&
ELDERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:34 AM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 16 hr |
| Mar 23, 10:32 AM CDT | High Wind Warning | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 8 hr |
| Mar 23, 2:26 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno | 49 min |
| Mar 23, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 36 min |
| Mar 23, 3:58 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 17 min |
| Mar 23, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| Mar 23, 4:49 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 41 min |
| Mar 23, 5:23 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 37 min |
| Mar 23, 5:37 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 23 min |
| Mar 23, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 38 min |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.